Tag Archives: medication

Pop that pill

11 Nov

Lots of patients have trouble taking their medication but German researchers have described two methods that work for most people.

For those trying to swallow capsules, they recommend an old but effective trick. Instead of tipping your head backwards, put the capsule on your tongue, close your mouth, tip your head forward so your chin almost touches your chest then sip water and swallow. Because capsules are light and usually float, the water will lift the capsule up and it will swallow down easily.

For those needing to take a tablet, try putting the tablet on your tongue, purse your lips tightly around a drink bottle and suck in fluid. Swallow immediately. The trick is not to allow any air – if you are doing it right the drink bottle will collapse in slightly because you are sucking so hard.

Try these methods next time you or your family have issues with medication. If they are still not able to get their medication down, come see us about alternatives.

Advertisements

Safety in (correct) numbers

25 Nov

We would like to draw your attention to a recall of Children’s Panadol Baby Drops which has been declared by the TGA (Therepeutic Goods Administration – the government body which regulates drugs in Australia).

Children’s Panadol Baby Drops are given by a syringe which comes with the medicine bottle. Some batches of the Panadol have been supplied with a faulty syringe. Note that the Panadol itself is perfectly safe. However the syringe markings are in the wrong spot and therefore you may accidentally give a bigger dose of medication than intended.

The CORRECT syringes have the markings of millilitres starting right at the tip of the syringe.

The FAULTY syringes have the measuring label markings start further up the syringe.

It is very unlikely that a child will come to harm even if you have used a faulty syringe, but it is best to be sure. If you aren’t clear on whether your syringe is correct or not, please take it in to your pharmacy or drop in to the clinic and ask one of the nurses or doctors to take a quick look.

For more info see the TGA announcement: http://www.tga.gov.au/safety/alerts-medicines-childrens-panadol-baby-drops-syringe-131122.htm which includes pictures of the faulty and correct syringes.